Has Your Medication Caused Weight Gain? - Bodyline Clinic

Call our team to discuss your weight loss 0800 995 6036

Diet & Nutrition

Has Your Medication Caused Weight Gain?.

24 Jul 2020 Bodyline Admin

There are many powerful medications out there to help treat all sorts of diseases, mood disorders and other illnesses. But while they may treat the most dangerous symptoms, they can quite often have negative side effects, such as weight gain. 

Whilst you should go easy on yourself if you’re having to battle off worse symptoms, it can be disheartening to see your weight shoot up with little control of what’s going on.   

Twelve of the most common antidepressant drugs that are currently used can cause weight gain. And with around 5% of the UK population on antidepressants at one given time, that makes for an awful lot of unwanted pounds! Other autoimmune medications and steroids have a very similar effectwith 70% of people on these kinds of treatments reporting weight gain as a side effect.  

But why do these drugs cause weight gain? 

For each medication, the reasons may be very different. Steroids, for example, slow down the body’s flushing out of sodium, and quite often can redistribute fat to the face, neck and abdomen. Whereas, antidepressants cause a change in appetite, which makes anything that’s high in carbs extra appealing.   

Knowing that it’s just your medication that’s causing weight gain is the first step to losing it again. You can use this knowledge to make more conscious decisions about your diet and what exercise you’re taking. Do some research into what exactly your medication is doing to your body, or speak to your doctor and try to adjust your diet accordingly, cutting out foods that are more likely to cause you to pile on the pounds.  

There are many other tricks that you can do to cut down on your bad eating habits: 

Little and Often – Instead of just eating three big meals each day, try having more meals spread through the day with much smaller portions so your body doesn’t have the chance to feel hungry. This will reduce the urge to snack. 

Volume – Try to stick to “volume rich” foods that will make you feel full without the calorie overload. Think vegetables, salads and soup. 

Sleep Well – If your sleeping pattern is in a bit of a pickle, try working on getting into a more normal routine. It can be hard when you’re taking certain medication, but a good night’s sleep can do wonders for the body!  

Potassium – Foods that are rich in potassium such as bananas, avocados, spinach, edamame and beetroot are your new best friend! They’re great for people on medications that effect weight and come with many other health benefits including reduced blood pressure. 

 Unfortunately, some medications don’t mix well with our prescription weight loss treatmentshowever, we do have a range of natural products here at Bodyline which help to reduce appetite and keep cravings under control. 

Click here to visit our online store, where anyone can purchase our natural treatments without needing to speak to one of our nurses.  

Our team will be happy to discuss our treatments with you including how they may react with your medications, as well as answering any questions you may have about Bodyline’s services. Why not get in touch on 0800 9956036 to book your consultation today? 

Call us to learn more about our products and services

0800 995 6036

Whether you are looking to lose a little or a lot of weight, we’d like to hear from you.

Give us a call for a free initial consultation.

Our team can help you:

  • Find out which plans and products are best for you
  • Locate your nearest Bodyline clinic (NW England only)
  • Enrol in a plan

Or to request a callback, fill out this form and one of our friendly experts will reach out to help find the best plan for you.






    I have received Bodyline treatment in the last 12 months